Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Positive solutions of semilinear equations in cones


Author: Henrik Egnell
Journal: Trans. Amer. Math. Soc. 330 (1992), 191-201
MSC: Primary 35B05; Secondary 35J65
DOI: https://doi.org/10.1090/S0002-9947-1992-1034662-5
MathSciNet review: 1034662
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider the problem of finding a positive solution of the equation $ \Delta u + \vert x{\vert^\nu }{u^{(n + 2 + 2\nu)/(n - 2)}} = 0$ in a cone $ \mathcal{C}$, with zero boundary data. We are only interested in solutions that are regular at infinity (i.e. such that $ u(x) = o(\vert x{\vert^{2 - n}})$, as $ \mathcal{C} \ni x \to \infty $). We will always assume that $ \nu > - 2$.

We show that the existence of a solution depends on the sign of $ \nu $ and also on the shape of the cone $ \mathcal{C}$.


References [Enhancements On Off] (What's this?)

  • [BC] A. Bahri and J.-M. Coron, On a nonlinear elliptic equation involving the critical Sobolev exponent: The effect of the topology of the domain, Comm. Pure Appl. Math. 41 (1988), 253-294. MR 929280 (89c:35053)
  • [BE] C. Bandel and M. Essén, On the positive solutions of Emden equations in cone-like domains, Arch. Rational Mech. Anal. 112 (1990), 319-338. MR 1077263 (92j:35005)
  • [BaL] C. Bandle and H. A. Levine, On the existence and nonexistence of global solutions of reaction-diffusion equations in sectorial domains, Trans. Amer. Math. Soc. 316 (1989), 595-622. MR 937878 (90c:35118)
  • [BrL] H. Brezis and E. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc. 88 (1983), 486-490. MR 699419 (84e:28003)
  • [CO] J.-M. Coron, Topologie et cas limite des injections de Sobolev, C. R. Acad. Sci. Paris 299 (1984), 209-212. MR 762722 (86b:35059)
  • [E] E. N. Dancer, A note on an equation with critical exponent, Bull. London Math. Soc. 20 (1988), 600-602. MR 980763 (90e:35011)
  • [DI] W.-Y. Ding, Positive solutions of $ \Delta u + {u^{(n + 2)/(n - 2)}} = 0$ on contractible domains, J. Partial Differential Equations 2 (1989). MR 1027983 (91a:35012)
  • [DN] W.-Y. Ding and W.-M. Ni, On the elliptic equation $ \Delta u + K{u^{(n + 2)/(n - 2)}} = 0$ and related topics, Duke Math. J. 52 (1985), 485-486. MR 792184 (86k:35040)
  • [EG1] H. Egnell, Elliptic boundary value problems with singular coefficients and critical nonlinearities, Indiana Univ. Math. J. 38 (1989), 235-251. MR 997382 (90g:35055)
  • [EG2] -, Asymptotic results for finite energy solutions of semilinear elliptic equations, J. Differential Equations (to appear). MR 1168970 (93k:35101)
  • [GT] D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, 2nd ed., Springer-Verlag, New York, 1983. MR 737190 (86c:35035)
  • [LI] P.-L. Lions, The concentration-compactness principle in the calculus of variations. I, II, Riv. Mat. Iberoamericana 1 (1985), 145-201, 45-121. MR 834360 (87c:49007)
  • [KW] J. Kazdan and F. Warner, Remarks on some quasilinear elliptic equations, Comm. Pure Appl. Math. 28 (1975), 567-597. MR 0477445 (57:16972)
  • [PA] P. Passaseo, Multiplicity of positive solutions of nonlinear elliptic equations with critical Sobolev exponent in some contractible domains, Manuscripta Math. 65 (1989), 147-165. MR 1011429 (90g:35051)
  • [RA] P. H. Rabinowitz, Minimax methods in critical point theory with applications to differential equations, CBMS-NSF Regional Conf. Ser. in Math., no. 65, Amer. Math. Soc., Providence, R. I., 1986. MR 845785 (87j:58024)
  • [ST] M. Struwe, A global compactness result for elliptic boundary problems involving limiting nonlinearities, Math. Z. 187 (1984), 511-517. MR 760051 (86k:35046)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35B05, 35J65

Retrieve articles in all journals with MSC: 35B05, 35J65


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1034662-5
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society